MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LATARJET, GLENOID DRILL; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SARL LATARJET, GLENOID DRILL; CANNULATED SURGICAL DRILL
Catalog Number 288241
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) incomplete.The lot number is currently unavailable.
 
Event or Problem Description
The wick broke durin procedure.(ancillary n°12).Procedure has been extended for an hour.No patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary; the complaint device was received and evaluated.Visual inspection revealed that the distal portion of the drill was broken, confirming this complaint.Closer visual inspection revealed a break at the laser weld which connects the drill tip to the shaft, which caused the entire drill tip including the portion contained within the shaft to become completely disengaged.A k-wire was returned within the device.The distal end of the k-wire was bent and stuck within the drill tip.The bent wire indicates that the drilling was likely off axis, which could cause the weld to fail.Review of the device history record indicated that this batch of product was processed without incident; therefore there is no evidence of manufacturing anomalies on the records reviewed.Review of the depuy synthes mitek complaints system revealed one similar and one dissimilar complaint for this lot of devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).

Brand Name
LATARJET, GLENOID DRILL
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle MA CH-24 00
SZ  CH-2400
MDR Report Key7139339
Report Number1221934-2017-50088
Device Sequence Number19119043
Product Code HTW
UDI-Device Identifier10886705027316
UDI-Public10886705027316
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number288241
Device Lot Number16E03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;